Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 5, NWS Lubbock, TX

June 16, 2024Garza County, Lynn County, Texas

NWS Lubbock, TX issued this high wind warning at Jun 16, 2024, 4:14 AM CDT for Garza County, Lynn County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2024, 4:14 AM CDT (09:14 UTC)
Expired
Jun 16, 2024, 6:10 AM CDT
In force
116 min
Issued by
NWS Lubbock, TX

Counties Garza County, TX, Lynn County, TX

The radar

The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2024-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2024-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1526 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
2443 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

938 
WWUS74 KLUB 160914
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
414 AM CDT Sun Jun 16 2024

TXZ041-042-161200-
/O.NEW.KLUB.HW.W.0005.240616T0914Z-240616T1200Z/
Lynn-Garza-
Including the cities of New Home, ODonnell, Lake Alan Henry,
Post, and Tahoka
414 AM CDT Sun Jun 16 2024

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...West winds gusting to 70 mph.

* WHERE...Garza and Lynn Counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...A heat burst spreading eastward across the 
  southern South Plains bringing high winds along with a rapid 
  increase in temperatures as much as 20 degrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

01
2 follow-up statements
263 
WWUS74 KLUB 161014
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
514 AM CDT Sun Jun 16 2024

TXZ041-161115-
/O.CAN.KLUB.HW.W.0005.000000T0000Z-240616T1200Z/
Lynn-
Including the cities of New Home, ODonnell, and Tahoka
514 AM CDT Sun Jun 16 2024

...HIGH WIND WARNING IS CANCELLED...

High winds have moved off east of Lynn County.

$$

TXZ042-161200-
/O.CON.KLUB.HW.W.0005.000000T0000Z-240616T1200Z/
Garza-
Including the cities of Post and Lake Alan Henry
514 AM CDT Sun Jun 16 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...West winds gusting to 70 mph.

* WHERE...Garza County.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...A heat burst spreading eastward across the 
  southern South Plains bringing high winds along with a rapid 
  increase in temperatures as much as 20 degrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

01
694 
WWUS74 KLUB 161110
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
610 AM CDT Sun Jun 16 2024

TXZ042-161215-
/O.CAN.KLUB.HW.W.0005.000000T0000Z-240616T1200Z/
Garza-
Including the cities of Post and Lake Alan Henry
610 AM CDT Sun Jun 16 2024

...HIGH WIND WARNING IS CANCELLED...

High winds have dissipated.

$$

01

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 16, 2:45 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 16, 2:45 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
245 AM CDT Sun Jun 16 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 241 AM CDT Sun Jun 16 2024

A cluster of thunderstorms has made its way into the southern South
Plains and will continue to track southeastward over the next few
hours. These are not expected to become severe but could produce
brief gusty winds and heavy downpours. Quiet conditions are expected
thereafter across the area with lows bottoming out near 70. Today
will be similar to that of the previous days with mostly sunny skies
and highs reaching the mid 90s in the afternoon with breezy
southerly winds, potentially gusting up to 30 mph. While moisture
will remain abundant with dewpoints in the low-to-mid 60s and PWATs
even slightly higher than yesterday, there is no distinct upper
trough or LLJ to provide much in the way of forcing. While an
isolated shower or thunderstorm cannot completely be ruled out,
there are no mentionable PoPs in the current forecast.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 241 AM CDT Sun Jun 16 2024

A potentially active period of weather is anticipated for the
upcoming week but details remain nebulous. A strong upper ridge will
continue to build over the eastern CONUS with mean troughing in the
western CONUS with West Texas in the middle of these two features.
The troughing in the western US will generally keep low level
moisture feeding into the region from the Gulf of Mexico. Surface
cyclogenesis will develop in lee of the Rockies both on Monday and
Tuesday afternoons. This will keep the dryline from mixing too far
eastward on Monday. Increasing strength of the surface cyclone will
increase low level convergence along the dryline close to the
Texas/New Mexico state line. Very deep boundary layer mixing will
occur near the dryline to somewhere between 2 and 2.5km mixing depth
under hot temperatures in the mid 90s. A strong elevated mixed layer
will further allow forecast mixed layer instabilities to possibly
exceed 2000 J/kg due to very steep mid level lapse rates on the
order of 8-9C/km. However, this warm air aloft will be difficult to
overcome but models now show very weak to little capping around 00Z
or so potentially allowing for some isolated convection in the
western South Plains capable of producing strong wind gusts and to a
lesser extent, large hail. The surface low will be farther to the
south in southeastern Colorado on Tuesday afternoon owing to a front
moving through the Northern and Central Plains. Otherwise, the set
up will mostly be the same as Monday except for stronger capping
most likely preventing isolated convection. Better chances for
convection will exist farther north in the Texas Panhandle where the
slow moving frontal boundary will intersect the dryline.

The forecast becomes increasingly vague from Wednesday and beyond as
the front looks to stall well north of the area. But this will
continue to allow low level moisture to surge into the region
through the end of the week. A remnant tropical system or tropical
wave will be moving westward out of the western Gulf of Mexico
across South Texas during the second half of the week. Increased
cloud cover late in the week from the tropical wave will keep
temperatures closer to seasonal averages.

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Sun Jun 16 2024

Southerly winds will increase this later this morning and remain
gusty through the end of the TAF period. KLBB could potentially
gust to near 30 kt. VFR will continue.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....01
AVIATION...19
Hazardous weather outlook, Jun 16, 2:56 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
256 AM CDT Sun Jun 16 2024

TXZ021>044-170800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
256 AM CDT Sun Jun 16 2024

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A low chance of severe thunderstorms is forecast for portions of the
South Plains and extreme southwestern Texas Panhandle on Monday
afternoon and evening.

Thunderstorm chances are forecast to return by the middle of this
week. Heavy rain will be possible.

In the hours before

Local storm report, Jun 15, 10:56 PM CDT, 5 hours 18 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lubbock TX
1056 PM CDT Sat Jun 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tstm Wnd Gst     4 S Levelland           33.53N 102.36W
06/15/2024  M62 MPH          Hockley            TX   Mesonet

0924 PM     Hail             5 SW Wellman            33.00N 102.49W
06/15/2024  E1.75 Inch       Terry              TX   Public

            Motorists report golf ball size hail on
            Highway 385 between Wellman and Seagraves.
            Time and location estimated from radar.

0933 PM     Tstm Wnd Gst     8 SW Wellman            32.97N 102.53W
06/15/2024  E60 MPH          Terry              TX   Public

            Wind gusts near 60 mph reported along
            Highway 385 just northeast of Seagraves.
            Time estimated from radar.

0944 PM     Hail             4 WNW Meadow            33.36N 102.28W
06/15/2024  M1.00 Inch       Terry              TX   Trained Spotter

            Hail near or just above quarter size found
            after storm had passed. Time estimated from
            radar.

&&
Local storm report, Jun 16, 3:21 AM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
321 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     Non-Tstm Wnd Gst 4 S Levelland           33.53N 102.36W
06/16/2024  M66 MPH          Hockley            TX   Mesonet

            Measured by the TTU mesonet.

&&

JDV
Local storm report, Jun 16, 3:57 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
357 AM CDT Sun Jun 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 AM     Non-Tstm Wnd Gst 6 S Wolfforth           33.42N 102.05W
06/16/2024  M75 MPH          Lubbock            TX   Mesonet

            Measured by the TTU mesonet.

&&

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:05 PM CDTSevere Thunderstorm WarningLUBYoakum40 min
Jun 15, 8:14 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Lubbock46 min
Jun 15, 8:37 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum38 min
Jun 15, 8:57 PM CDTAreal Flood AdvisoryLUBHockley93 min
Jun 15, 8:58 PM CDTSevere Thunderstorm WarningLUBHockley, Terry47 min
Jun 15, 9:13 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum32 min
Jun 15, 9:43 PM CDTSevere Thunderstorm WarningLUBHockley, Lynn, Terry47 min
Jun 16, 2:01 AM CDTSevere Thunderstorm WarningLUBLynn, Terry, Yoakum44 min

Nearby

High Wind Warnings in Texas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.